Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 319, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 9, 2006, 5:56 PM EDT for Stark County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2006, 5:56 PM EDT (21:56 UTC)
- Expired
- Sep 9, 2006, 6:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Stark County, OH
The radar
The Cleveland radar (KCLE), 83 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 6:01 PM EDT | HAIL 1 | 5 W Alliance, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 092156 SVRCLE OHC151-092245- /O.NEW.KCLE.SV.W.0319.060909T2156Z-060909T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 556 PM EDT SAT SEP 9 2006 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARK COUNTY IN NORTHEAST OHIO * UNTIL 645 PM EDT * AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ALLIANCE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE LOUISVILLE. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4098 8125 4072 8137 4074 8108 4088 8099 $$
2 follow-up statements
000 WWUS51 KCLE 092219 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 619 PM EDT SAT SEP 9 2006 OHC151-092245- /O.CON.KCLE.SV.W.0319.000000T0000Z-060909T2245Z/ STARK OH- 619 PM EDT SAT SEP 9 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM EDT FOR STARK COUNTY... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR ALLIANCE...AND MOVING EAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... LAT...LON 4098 8125 4072 8137 4074 8108 4088 8099 $$
000 WWUS51 KCLE 092246 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 646 PM EDT SAT SEP 9 2006 OHC151-092256- /O.EXP.KCLE.SV.W.0319.000000T0000Z-060909T2245Z/ STARK OH- 646 PM EDT SAT SEP 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR STARK COUNTY EXPIRED AT 645 PM EDT... SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ACROSS STARK COUNTY TONIGHT. LAT...LON 4098 8125 4072 8137 4074 8108 4088 8099 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:50 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Sep 9, 3:50 PM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 350 PM EDT SAT SEP 9 2006 .SHORT TERM(TNT-TUE)... SHRA/TS DEVELOPED ALONG A PREFRONTAL BOUNDARY/WIND SHIFT THIS AFTERNOON. THE COLD FRONT ITSELF WAS STILL LOCATED ABOUT MID LAKE. THIS FIRST BOUNDARY WAS A WIND SHIFT FROM THE SW TO THE NW...WITH THE COLD FRONT LATER SHIFTING THE WINDS TO THE NE. THUNDER ACTIVITY WILL BE WITH THE FIRST LINE...WITH SOME PLAIN SHOWERS POSSIBLE FROM THE FRONT ITSELF. ACTIVITY SHOULD SHUT DOWN QUICK BY/SHORTLY AFTER DARK AS MID LEVEL SPEED MAX EXITS THE AREA. AFTER THAT A FEW SHOWERS MAY BE POSSIBLE AS THE FRONT WILL STILL BE SAGGING SOUTH THROUGH THE AREA. BEHIND THE FRONT...LOW STRATUS WILL BLANKET THE AREA. WENT WITH THE WARMER OF THE GUID. POP GUID HARD TO DEAL WITH...AS GFS AND FWC WERE 10 OR LOWER FOR ALL MAIN SITES FOR TONIGHT. BOTH GFS/WRF MOVE THE FRONT TO THE OH RIVER OVERNIGHT...BUT BASED ON CURRENT SLOW SOUTHWARD SAG AND THAT FURTHER WEST OVER WEST IL/IOWA THE FRONT HAS STALLED AND WILL BE GETTING READY TO PUSH NORTH AGAIN WITH THE SHORTWAVE COMING OUT OF THE HIGH PLAINS...THINK THE FRONT IN OUR AREA WILL PROBABLY SIT AROUND MID OHIO OR JUST SOUTH OF THAT BY MORNING. HAVE HELD POPS ACROSS THE SOUTHERN CWA FOR SUN JUST BELOW SLT CHC...BUT IF THIS SCENARIO TURNS OUT THEN SLT CHC OR LOW CHC MAY HAVE TO BE ADDED TO SUN. MORNING STRATUS MAY BE SLOW TO ERODE...AND TEMPS SUN WILL BE TRIMMED BACK A FEW DEGREES FROM TODAYS HIGHS. HIGH PRESSURE WILL BE CENTERED OVER SOUTHERN ONTARIO MON AND BY THIS POINT EITHER THE UPPER TROUGH HAS CLOSED OFF...GFS THINKING...OR NOT...WRF THINKING. EITHER SITUATION SHOULD BRING A PERIOD OF PRECIP...TIMING WILL JUST BE AN ISSUE. HAVE HELD WITH THE PREVIOUS FORECAST...WITH THE HIGHEST POPS MON NIGHT AND TUE FOR NOW. DURING THIS TIME FRAME HIGHS WILL BE HOVERING IN THE LOWER 70S WITH OVERNIGHT MINS ON THE WARM SIDE OF GUID UNDER ENOUGH CLOUD COVER. && .EXTENDED (WED-SAT)... CUT OFF LOW MOVING SLOWLY ACROSS THE OHIO VALLEY TAKES UP THE FIRST HALF OF THE EXTENDED. THIS WILL MEAN CHC FOR PRECIP AND MAINLY CLOUDY SKIES. FOR FRI AND INTO THE WEEKEND UPPER RIDGE AND SURFACE HIGH BUILD IN. MEANWHILE A DEEP UPPER TROUGH OR CLOSES LOW DEVELOPS ACROSS THE WESTERN U.S. FOR THE MOST PART GFS ENSEMBLES HAVE RIDGING ACROSS THE EAST...IT IS AFTER DAY 7 THAT THE FURTHER EVOLUTION OF THE WESTERN TROUGH/LOW IS CLOUDY. FEW CHANGES WERE MADE TO THE EXTENDED FORECAST. && .AVIATION(18Z-18Z)... FIRST WIND SHIFT CAUSING SOME SHOWERS AND THUNDERSTORMS IN EXTREME NORTHERN OHIO THE WIND SHIFT TO THE NORTHEAST IS OVER LAKE ERIE. THE BEST MOISTURE IS BEHIND THE COLD FRONT...SOME SHOWERS AND THUNDERSTORMS CAN OCCUR MAINLY OVER NORTHEAST OHIO AND NW PA. IFR CEILING IN MICHIGAN WILL COME DOWN. SOME IMPROVEMENT TO MVFR CIGS WILL OCCUR AFTER 12Z. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...KIELTYKA
Hazardous weather outlook, Sep 9, 6:02 AM EDT, 11 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE CLEVELAND OH 602 AM EDT SAT SEP 9 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-101015- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 602 AM EDT SAT SEP 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL PASS THROUGH THE LOWER GREAT LAKES REGION TODAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. WHILE ORGANIZED SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD PRODUCE GUSTY WINDS OR MARGINALLY SEVERE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Sep 9, 2:36 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
236 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL ANDOVER 41.61N 80.57W
09/09/2006 E0.75 INCH ASHTABULA OH LAW ENFORCEMENT
&&
OUDEMANLocal storm report, Sep 9, 2:56 PM EDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
256 PM EDT SAT SEP 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HAIL LINESVILLE 41.66N 80.42W
09/09/2006 E1.00 INCH CRAWFORD PA PUBLIC
0245 PM TSTM WND DMG MEADVILLE 41.65N 80.15W
09/09/2006 CRAWFORD PA TRAINED SPOTTER
MULTIPLE TREES DOWN.
0250 PM HAIL MEADVILLE 41.65N 80.15W
09/09/2006 E0.75 INCH CRAWFORD PA TRAINED SPOTTER
&&
OUDEMANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:52 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 38 min |
| Sep 9, 2:27 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Trumbull | 78 min |
| Sep 9, 4:30 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 60 min |
| Sep 9, 6:04 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 40 min |
| Sep 9, 6:10 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 31 min |
| Sep 9, 6:24 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 34 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.